Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 101, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 19, 2013, 4:45 PM CDT for Lincoln County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2013, 4:45 PM CDT (21:45 UTC)
- Expired
- Jul 19, 2013, 6:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 665 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
533
WGUS54 KJAN 192145
FFWJAN
MSC085-192345-
/O.NEW.KJAN.FF.W.0101.130719T2145Z-130719T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
445 PM CDT FRI JUL 19 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 645 PM CDT
* AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR CASEYVILLE...OR 15
MILES WEST OF BROOKHAVEN. THE STORMS WERE NEARLY STATIONARY.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE
INCHES...HAVE OCCURRED IN THE PAST HOUR.
* THE STORM PRODUCING THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL
OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY.
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3166 9074 3170 9073 3169 9063 3161 9063
3161 9074
$$
DC1 follow-up statement
235
WGUS74 KJAN 192229
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT FRI JUL 19 2013
MSC085-192239-
/O.CAN.KJAN.FF.W.0101.000000T0000Z-130719T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN MS-
529 PM CDT FRI JUL 19 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
LINCOLN COUNTY...
LAT...LON 3166 9074 3170 9073 3169 9063 3161 9063
3161 9074
$$
DCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 3:35 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 19, 3:35 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 335 PM CDT FRI JUL 19 2013 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...THE LINGERING UPPER LOW WILL KEEP FAIRLY UNIFORM RAIN CHANCES ACROSS THE AREA THROUGH THIS WEEKEND. MODELS SHOW VERY LITTLE CHANGE TO THE OVERALL WEATHER PATTERN OVER THE NEXT COUPLE OF DAYS AS THIS UPPER LOW TAKES UP RESIDENCE...WITH SPOKES OF ENERGY ROTATING AROUND IT TO INCITE SHRA/TSRA DEVELOPMENT. INSTABILITY SHOULD BE SUFFICIENT TO ALLOW SOME STRONG STORMS TO DEVELOP SATURDAY AND ESPECIALLY ON SUNDAY AS A WAVE MOVES THROUGH THE AREA. PRECIPITABLE WATER VALUES OF TWO INCHES OR GREATER BY SUNDAY WILL ALLOW FOR THE POTENTIAL OF HEAVY RAINFALL IN SOME LOCATIONS. HIGHS THIS WEEKEND WILL BE NEAR NORMAL...MAINLY IN THE LOWER 90S...WITH OVERNIGHT LOWS IN THE LOWER 70S. /27/ .LONG TERM...(MONDAY THROUGH NEXT FRIDAY)...THE EXTENDED PORTION OF THE FORECAST WILL FEATURE DAILY CHANCES FOR RAIN THROUGH THE MIDDLE OF THE NEW WEEK...WITH HINTS OF POSSIBLE WARMING/DRYING TREND BY THE END OF NEXT WEEK. THE LONG TERM PERIOD WILL BEGIN WITH THE SAME UPPER LOW THAT IS HANGING AROUND THE AREA RIGHT NOW BEGINNING TO GET CAUGHT UP IN THE LARGER-SCALE TROUGH BUILDING OVER THE EASTERN HALF OF THE COUNTRY. THOUGH THERE HAVE BEEN SOME RUN-TO-RUN DIFFERENCES IN THE MODEL GUIDANCE WITH RESPECT TO HOW DEEP THIS TROUGH WILL AMPLIFY NEXT WEEK...THE CONSISTENT THEME HAS BEEN THAT OUR AREA WILL BE IN THE INTERFACE BETWEEN THIS TROUGH AND UPPER RIDGING EXTENDING FROM THE ROCKIES SOUTHEASTWARD THROUGH TEXAS AND INTO THE NORTHERN GULF. THIS WILL CONSEQUENTLY LEAD TO ABOVE-CLIMO POPS EACH DAY THROUGH THE PERIOD AS PERIODIC DISTURBANCES TRAVERSE THIS WNW/NWLY UPPER FLOW. HOWEVER AS THE LONGWAVE TROUGH BECOMES THE MORE DOMINANT FEATURE FROM MONDAY ON...RAIN CHANCES EACH DAY WILL GENERALLY RANGE FROM HIGHER IN THE GOLDEN TRIANGLE/NE JAN CWA TO LOWER IN THE MISSLOU/SW JAN CWA. THE WESTERN/SOUTHWESTERN PORTION OF THE CWA WILL BE CLOSER TO THE INFLUENCE OF THE UPPER RIDGE...WHICH WILL HELP LIMIT CONVECTION IN THOSE AREAS AND ALSO USHER IN HIGHER TEMPS AS WELL. PREVIOUS MODEL RUNS HAD SUGGESTED THIS UPPER RIDGE WOULD BUILD FAR ENOUGH EASTWARD AT THE END OF NEXT WEEK TO GAIN INFLUENCE OVER A LARGER PORTION OF THE CWA. HOWEVER EVEN THE 00Z ECMWF WHICH WAS CONSISTENTLY SHOWING THE RIDGE BUILDING IS NOW INDICATING THE UPPER TROUGH WILL CONTINUE TO HOLD SWAY OVER OUR AREA THROUGH THE END OF THE WEEK. THESE MODEL SOLUTIONS WILL LIKELY CHANGE AGAIN...SO CONFIDENCE IN THIS PORTION OF THE FORECAST IS LOWER THAN USUAL. /DL/ && .AVIATION...VFR CONDS PREVAIL THIS AFTN ACROSS THE REGION WITH SCT SHRA/TSRA IN SW MS TOWARDS KJAN NE TO NEAR KGTR. BRIEF MVFR CONDS POSSIBLE IF DIRECT IMPACT AT TAF SITE BUT WILL MAINTAIN VFR PREVAILING IN GROUPS GIVEN SMALL TIME FRAME EVEN IF THIS DOES OCCUR. SHRA/TSRA WILL DIMINISH IN COVERAGE THROUGH 20/00Z BUT SOME LIGHT SHRA MAY PIVOT TOWARDS KHBG/KMEI THROUGH PERIODS OF THE OVRNGT WITH SOME MVFR VISIBILITY 20/08-14Z THERE AND OTHER SITES GIVEN FOG THIS MORNING AND CONTINUED MOIST BOUNDARY LAYER. VFR TO RETURN BY 14-15Z SATURDAY. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 92 71 91 / 24 27 27 40 MERIDIAN 70 91 70 92 / 32 35 35 40 VICKSBURG 68 92 70 90 / 21 33 34 43 HATTIESBURG 71 92 72 91 / 28 39 38 47 NATCHEZ 70 90 71 89 / 19 44 38 48 GREENVILLE 72 93 72 91 / 17 29 29 42 GREENWOOD 70 92 71 91 / 23 31 31 40 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 27/DL/ALLEN
Hazardous weather outlook, Jul 19, 1:32 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 132 PM CDT FRI JUL 19 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201845- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 132 PM CDT FRI JUL 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
In the hours before
Local storm report, Jul 19, 2:40 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT FRI JUL 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG SHELBY 33.95N 90.77W
07/18/2013 BOLIVAR MS LAW ENFORCEMENT
REPORTS OF TREES AND POWERLINES DOWN THROUGHOUT THE CITY
OF SHELBY. SOME TREES FELL ON HOMES. LIGHTNING ALSO
STRUCK A FEW TREES AND CAUGHT THEM ON FIRE.
&&
DCOXLocal storm report, Jul 19, 3:26 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CDT FRI JUL 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG WEST POINT 33.61N 88.64W
07/18/2013 CLAY MS BROADCAST MEDIA
REPORTS OF THREE TREES DOWN ON A HOUSE.
0640 AM TSTM WND DMG LAUREL 31.69N 89.14W
07/18/2013 JONES MS EMERGENCY MNGR
REPORTS OF A TREE AND POWERLINE DOWN IN LAUREL.
0650 AM TSTM WND GST 4 ESE ELLISVILLE 31.58N 89.14W
07/18/2013 E45.00 MPH JONES MS EMERGENCY MNGR
REPORTS OF A TREE DOWN ON IRA G ODOM ROAD.
0715 AM TSTM WND GST 4 W WEST HATTIESBURG 31.31N 89.44W
07/18/2013 E45.00 MPH LAMAR MS LAW ENFORCEMENT
REPORTS OF A TREE DOWN NEAR LAKE SERENE.
0720 AM LIGHTNING 5 WSW WEST HATTIESBURG 31.29N 89.45W
07/18/2013 LAMAR MS LAW ENFORCEMENT
REPORTS OF A TREE BESIDE A HOME WAS STRUCK BY LIGHTNING
AND THIS KNOCKED OUT POWER TO THIS ONE HOME.
0130 PM TSTM WND DMG SHELBY 33.95N 90.77W
07/18/2013 BOLIVAR MS LAW ENFORCEMENT
REPORTS OF TREES AND POWERLINES DOWN THROUGHOUT THE CITY
OF SHELBY. SOME TREES FELL ON HOMES. LIGHTNING ALSO
STRUCK A FEW TREES AND CAUGHT THEM ON FIRE.
0341 PM FLASH FLOOD LAKE VILLAGE 33.32N 91.28W
07/18/2013 CHICOT AR LAW ENFORCEMENT
SEVERE STREET FLOODING OCCURRING IN LAKE VILLAGE. MAIN
STREET FLOODED. WATER ENTERING SOME BUILDINGS IN TOWN.
0345 PM FLASH FLOOD INDIANOLA 33.45N 90.64W
07/18/2013 SUNFLOWER MS EMERGENCY MNGR
NUMEROUS STREETS FLOODED IN INDIANOLA
&&
DCOXSpecial weather statement, Jul 19, 3:48 PM CDT, 57 minutes before
MSZ059-061-062-192120-
LINCOLN MS-JEFFERSON MS-FRANKLIN MS-
348 PM CDT FRI JUL 19 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT FRI JUL 19 2013
...GUSTY THUNDERSTORM DEVELOPING JUST NORTH OF HIGHWAY 84...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS
WAS LOCATED 4 MILES SOUTHWEST OF CASEYVILLE AT 348 PM CDT...MOVING
NORTHWEST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHEASTERN FRANKLIN...SOUTHEASTERN JEFFERSON AND
NORTHWESTERN LINCOLN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3160 9093 3179 9082 3179 9080 3175 9073
3170 9073 3170 9063 3166 9056 3150 9066
TIME...MOT...LOC 2048Z 117DEG 6KT 3162 9071
BYBSpecial weather statement, Jul 19, 4:00 PM CDT, 45 minutes before
MSZ043-048-049-192130- RANKIN MS-MADISON MS-HINDS MS- 400 PM CDT FRI JUL 19 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 400 PM CDT FRI JUL 19 2013 ...GUSTY THUNDERSTORM OVER NORTHEAST JACKSON... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 45 MPH WIND GUSTS WAS LOCATED 3 MILES NORTH OF FLOWOOD AT 400 PM CDT...MOVING NORTHWEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHEASTERN HINDS...SOUTH CENTRAL MADISON AND CENTRAL RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3243 9036 3258 9016 3236 8996 3224 9012 TIME...MOT...LOC 2100Z 138DEG 9KT 3237 9011 BYB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 9:35 PM CDT | Special Weather Statement | JAN | Marion | 45 min |
| Jul 19, 3:00 AM CDT | Dense Fog Advisory | JAN | Attala, Bolivar, Carroll, Claiborne, Copiah, Grenada and 14 more | 5 hr |
| Jul 19, 3:48 PM CDT | Special Weather Statement | JAN | Franklin | 32 min |
| Jul 19, 4:00 PM CDT | Special Weather Statement | JAN | Rankin | 30 min |
| Jul 19, 4:53 PM CDT | Special Weather Statement | JAN | Oktibbeha | 32 min |
| Jul 19, 6:35 PM CDT | Special Weather Statement | JAN | Holmes | 30 min |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.